Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 68, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 10, 2016, 6:12 AM CDT for Marion County, Missouri. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 6:12 AM CDT (11:12 UTC)
- Expired
- Sep 11, 2016, 3:40 PM CDT
- In force
- 33 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
927
WGUS43 KLSX 101112
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
612 AM CDT SAT SEP 10 2016
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
North River at Palmyra
.This Flood Warning is a result of up to 3 inches of rainfall the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-111112-
/O.NEW.KLSX.FL.W.0068.160910T1112Z-160911T2040Z/
/PALM7.1.ER.160910T1024Z.160910T1800Z.160910T2040Z.NO/
612 AM CDT SAT SEP 10 2016
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* until Sunday afternoon.
* At 5:30 AM Saturday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 15.0 feet by this afternoon.
The river will fall below flood stage late this afternoon.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/11 09/12 09/13 09/14 09/15
North River
Palmyra 13.0 13.13 7.8 5.8 3.9 3.6 3.6
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$1 follow-up statement
543
WGUS83 KLSX 101910
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT SAT SEP 10 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
North River at Palmyra
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-101940-
/O.CAN.KLSX.FL.W.0068.000000T0000Z-160911T2040Z/
/PALM7.1.ER.160910T1024Z.160910T1330Z.160910T1811Z.NO/
210 PM CDT SAT SEP 10 2016
The Flood Warning is cancelled for
the North River at Palmyra.
* At 1:30 PM Saturday the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 1:11 PM Saturday.
* The river will continue falling to 8.2 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/11 09/12 09/13 09/14 09/15
North River
Palmyra 13.0 12.68 8.2 6.0 4.0 3.6 3.6
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 10, 5:41 AM CDT, 31 minutes earlier.
Area forecast discussion, Sep 10, 5:41 AM CDT, 31 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
541 AM CDT SAT SEP 10 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 336 AM CDT Sat Sep 10 2016
Cold front extending from northern IN southwest to just northwest of
STL to just southeast of SGF will continue moving southeastward
through the rest of the forecast area this morning as the upper
level trough over the northern Plains moves eastward into the Great
Lakes region. Large area of convection was moving through most of
the forecast area early this morning producing high rainfall rates
and periods of very heavy rainfall. Will continue the Flash Flood
Watch across central MO into southwest IL including COU, JEF, FAM
and the St Louis metro area until 12Z this morning. The latest HRRR
model runs do show the stronger convective elements shifting east or
southeast of our forecast area by 12Z Saturday with weaker scattered
convection remaining this morning, then eventually shifting
southeast of our area by afternoon. Despite a clearing sky later
this morning and afternoon, high temperatures will be cooler than
yesterday due to the low level cold air advection behind the cold
front. Highs today will be about 5 to 10 degrees below normal.
GKS
.LONG TERM... (Tonight through Friday)
Issued at 336 AM CDT Sat Sep 10 2016
(Tonight - Monday)
This period will begin with northwest flow aloft and high pressure at
the surface and transition by Monday to a W-SW flow aloft with
southerly flow at the surface as the high pressure moves off to
the east. This should equate to quiet wx, as temperatures start at
below average values and recover to slightly above average by Monday.
Nighttime min temps will reflect an early taste of autumn with
anticipated readings in the upper 40s and lower 50s for most
locations (higher in the STL metro heat island). Thanks to very
little cloud cover during this period, daytime max temps will
recover well Sunday and Monday, with temps near normal both days.
(Tuesday - Friday)
Rain chances return by late Monday night and continue into
early Wednesday as a slow moving cold front drops thru. This
represents the only wet period during this stretch with a
surface high pressure building and dominating the region for
late Wednesday thru Friday, with northeast to east surface
flow, and should also return temps back to below average
levels for mid to late next week.
TES
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 529 AM CDT Sat Sep 10 2016
Cold front has pushed southeast of the taf sites early this
morning. Showers should shift southeast of UIN and COU by 12Z
Saturday, but will continue in the St Louis metro area until about
15Z this morning. MVFR cloud cigs should become VFR by 18Z today.
Northwest surface winds today will become light this evening as a
surface ridge moves southeastward into MO.
SPECIFICS FOR KSTL: Cold front has pushed southeast of STL early
this morning. Showers will continue in the STL area until about
15Z this morning. MVFR cloud cigs should become VFR by 18Z today.
Northwest surface winds today will become light this evening as a
surface ridge moves southeastward into MO.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT this morning for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Jefferson MO-Lincoln MO-Moniteau MO-Montgomery
MO-Osage MO-Saint Charles MO-Saint Francois MO-Saint Louis
City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
Washington MO.
IL...Flash Flood Watch until 7 AM CDT this morning for Bond IL-
Clinton IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 10, 5:38 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 538 AM CDT SAT SEP 10 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 538 AM CDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
In the hours before
Local storm report, Sep 10, 12:37 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 AM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM HEAVY RAIN 7 N CALIFORNIA 38.73N 92.57W
09/10/2016 M2.92 INCH MONITEAU MO TRAINED SPOTTER
2.92 INCHES OF RAIN IN THE PAST TWO HOURS
&&
GKSLocal storm report, Sep 10, 1:17 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 AM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD JEFFERSON CITY 38.57N 92.19W
09/10/2016 COLE MO TRAINED SPOTTER
WATER UP TO 1 FOOT DEEP ON STREETS IN JEFFERSON CITY
&&
GKSLocal storm report, Sep 10, 3:23 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 AM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HEAVY RAIN 2 W LOOSE CREEK 38.51N 91.99W
09/10/2016 M2.91 INCH OSAGE MO TRAINED SPOTTER
2.91 INCHES OF RAIN IN THE PAST 4 HOURS
&&
GKSLocal storm report, Sep 10, 4:43 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 AM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM HEAVY RAIN EUREKA 38.50N 90.64W
09/10/2016 M2.20 INCH ST. LOUIS MO TRAINED SPOTTER
2.20 INCHES OF RAIN DURING THE PAST 6 HOURS
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:45 PM CDT | Flash Flood Warning | LSX | Cole, Moniteau | 6 hr |
| Sep 10, 1:29 AM CDT | Flash Flood Warning | LSX | Callaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more | 6 hr |
| Sep 10, 4:09 AM CDT | River Flood Warning | LSX | Osage | 32 hr |
| Sep 10, 4:18 AM CDT | River Flood Warning | LSX | Monroe | 34 hr |
| Sep 10, 4:19 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Sep 10, 4:46 AM CDT | River Flood Warning | LSX | Cole | 58 hr |
| Sep 10, 7:30 AM CDT | Areal Flood Warning | LSX | Callaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more | 6 hr |
| Sep 10, 9:26 AM CDT | River Flood Warning | LSX | Saint Charles | 33 hr |
| Sep 10, 11:39 AM CDT | River Flood Warning | LSX | Lincoln | 46 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.